Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Jan 26, 2014, 3:07 AM MST for 8 counties in Nebraska. It took effect at Jan 26, 2014, 9:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 3:07 AM MST (10:07 UTC)
- In effect from
- Jan 26, 2014, 9:00 AM MST
- Expired
- Jan 26, 2014, 9:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2926 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829 WWUS75 KCYS 261007 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 307 AM MST SUN JAN 26 2014 ...GUSTY NORTHWEST WINDS WILL DEVELOP OVER THE WESTERN NEBRASKA PANHANDLE TODAY... .NORTHWEST WINDS WILL STRENGTHEN LATE THIS MORNING BEHIND A STRONG COLD FRONT THAT WILL PASS THROUGH THE AREA. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON LATER TODAY. THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON HOURS AND OVER EXPOSED AREAS NEAR THE PINE RIDGE. VISIBILITIES MAY BE REDUCED IN BLOWING DUST AS WELL DURING THE AFTERNOON. WINDS WILL RELAX BY LATE EVENING. NEZ002-003-019>021-054-055-095-096-262300- /O.NEW.KCYS.WI.Y.0005.140126T1600Z-140127T0400Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 307 AM MST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST THIS EVENING. * TIMING...9 AM TODAY THROUGH 9 PM THIS EVENING. THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON HOURS. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF UP TO 50 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING THESE WINDS. AREAS OF BLOWING DUST DUE TO THE WINDS WILL REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HAHN
2 follow-up statements
366 WWUS75 KCYS 270006 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 506 PM MST SUN JAN 26 2014 ...GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE OVER THE WESTERN NEBRASKA PANHANDLE THROUGH MID EVENING... .A STRONG COLD FRONT WILL CONTINUE TO RESULT IN NORTH TO NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH THROUGH THE MID EVENING HOURS. THESE WINDS COULD ALSO RESULT IN AREAS OF BLOWING DUST...WITH VISIBILITIES REDUCED TO AROUND A MILE AT TIMES. THE WINDS SHOULD BEGIN TO SUBSIDE LATER THIS EVENING. NEZ002-003-019>021-054-055-095-096-270400- /O.CON.KCYS.WI.Y.0005.000000T0000Z-140127T0400Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 506 PM MST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...THROUGH 9 PM THIS EVENING. * WINDS...NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS OF UP TO 50 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING THESE WINDS. AREAS OF BLOWING DUST DUE TO THE WINDS WILL REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HAMMER
163 WWUS75 KCYS 270348 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 848 PM MST SUN JAN 26 2014 ...WIND ADVISORY TO EXPIRE AT 9 PM THIS EVENING... NEZ002-003-019>021-054-055-095-096-270500- /O.EXP.KCYS.WI.Y.0005.000000T0000Z-140127T0400Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 848 PM MST SUN JAN 26 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. NORTH WINDS IN THE NEBRASKA PANHANDLE ARE SLOWLY DECREASING THIS EVENING AND ARE EXPECTED TO CONTINUE DECREASING THROUGH THE REMAINDER OF THE NIGHT. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME AT 9 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 25, 10:26 PM MST, 4 hours 41 minutes earlier.
Area forecast discussion, Jan 25, 10:26 PM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1026 PM MST SAT JAN 25 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 230 PM MST SAT JAN 25 2014 A QUIET NIGHT EXPECTED ACROSS THE CWA UNDER CLEAR SKIES. SOME AREAS OF BREEZY CONDITIONS MAINLY AROUND THE MTNS. QUIET WEATHER WILL CONTINUE SUNDAY MORNING THEN A COLD FRONT WILL SWEEP ACROSS DURING THE AFTERNOON AS SHORTWAVE ENERGY ROTATES OVER THE NORTHERN PLAINS AROUND A LARGE UPPER LOW NEAR HUDSON BAY. TEMPERATURES WILL LIKELY FALL DURING THE AFTERNOON OVER NORTHERN PARTS OF THE CWA WITH MAX TEMPS LIKELY BEING ATTAINED EARLY IN THE AFTERNOON. WINDS WILL ALSO INCREASE OVER THE PLAINS WITH 700MB FLOW NEAR 40KTS OVER PARTS OF THE PANHANDLE. WIND ADVY MAY BECOME NECESSARY OVER AT LEAST THE NORTHEAST PART OF THE PANHANDLE BUT AFTER COORDINATING WITH NEARBY OFFICES WILL HOLD OFF ON ISSUANCE FOR NOW AND SEE IF NEW DATA SUPPORTS THIS. OTHERWISE SHOULD SEE SOME MAINLY LIGHT SNOW DEVELOP OVER MAINLY SOUTHEAST WYOMING BY SUNDAY EVENING AS MOISTENING UPSLOPE FLOW SETS UP BEHIND THE FRONT. BEST AREAS SHOULD BE OVER AND CLOSE TO THE MTNS WHERE UPSLOPE WILL BE MAXIMIZED. SHOULD SEE A GENERAL 1-3 INCHES IN THIS AREA WITH LESSER AMOUNTS FARTHER EAST. SNOW SHOULD TAPER OFF LATER SUNDAY NIGHT AS THE SFC HIGH BUILDS DOWN BUT MAY HOLD ON FOR A TIME MONDAY MORNING NEAR THE COLORADO BORDER. COLD MONDAY AND MONDAY NIGHT AS THE SURFACE HIGH SETTLES DOWN THE NORTHERN AND CENTRAL PLAINS. COULD GET QUITE COLD MONDAY NIGHT IF SKIES CLEAR AND DECENT SNOW COVER EXISTS. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 240 PM MST SAT JAN 25 2014 LONG RANGE MODELS CONTINUE TO INDICATE A CHANGE IN THE OVERALL PATTERN ACROSS THE WESTERN UNITED STATES BY LATE NEXT WEEK. THE AMPLIFIED PATTERN EARLY IN THE PERIOD WILL TURN MORE ZONAL AND BECOME INCREASINGLY UNSETTLED BY LATE NEXT WEEK AND INTO NEXT WEEKEND. MONDAY NIGHT AND EARLY TUESDAY WILL BE THE PERIOD OF TRANSITION AS THE STRONG UPPER LEVEL RIDGE THAT WILL EXTEND ALL THE WAY INTO NORTHERN ALASKA WILL BE GREATLY WEAKENED AS A STRONG PACIFIC JET STREAM AND ASSOCIATED DEEP UPPER LEVEL TROUGH WILL PUSH INTO THE EASTERN PACIFIC AND EVENTUALLY INTO THE PACIFIC COASTLINE ON TUESDAY. THIS WILL RESULT IN THE HUDSON BAY LOW WEAKENING AND PUSHING EASTWARD WITH A LOWER POTENTIAL FOR ARCTIC OUTBREAKS ACROSS THE CENTRAL AND SOUTHERN PLAINS...AND ALSO A MORE ACTIVE PATTERN AS THE JET STREAM SWINGS SOUTHWARD. SOUTHEAST WYOMING AND PORTIONS OF WESTERN NEBRASKA WILL BEGIN TO FEEL THE EFFECTS OF THIS PACIFIC FRONT AND JET AS WINDS SHIFT INTO THE WEST AND BECOME STRONG ON WEDNESDAY. A HIGH WIND EVENT LOOKS LIKELY ACROSS THE WIND PRONE AREAS TUESDAY NIGHT AND INTO WEDNESDAY...WITH GUSTS OVER 55 MPH POSSIBLE ACROSS MOST OF SOUTHEAST WYOMING AS WELL. AFTER A COLD DAY ON TUESDAY...TEMPERATURES WILL REBOUND INTO THE 40S AND 50S AHEAD OF THE FRONT ON WEDNESDAY ACROSS THE HIGH PLAINS. FOR LATE IN THE WEEK INCLUDING SATURDAY...FORECAST BECOMES MORE DIFFICULT TO DETERMINE DUE TO NUMEROUS SHORT WAVES MOVING ACROSS THE WESTERN UNITED STATES EMBEDDED IN WESTERLY FLOW ALOFT. EACH MODEL HAS DIFFERENT SOLUTIONS BY THE END OF THE WEEK...MAINLY DUE TO TIMING DIFFERENCES. MUST NOTE THAT RUN TO RUN CONSISTENCY HAS BEEN POOR COMPARED TO THE 00Z RUN AS WELL. ONE KEY DIFFERENCE IN THE 12Z RUN IS THE ECMWF IS WARMER THROUGH FRIDAY AS A FLATTENED RIDGE IS OVER THE AREA AND THE JET STREAM IS A BIT FURTHER NORTH. HOWEVER...THE EMCWF ALSO SHOWS A MORE SIGNIFICANT WINTER STORM EVENT FOR THE WEEKEND. THE GFS AND THE GEM SHOW THE JET AND FRONT CONSIDERABLY FURTHER SOUTH WITH PERIODS OF SNOWFALL CLIPPING THE SOUTHERN HALF OF THE FORECAST AREA EVERY OTHER DAY...BUT BOTH MODELS DO NOT SHOW ANY EVENT BEING SIGNIFICANT. KEPT POP BETWEEN 20 TO 30 PERCENT FOR NOW ACROSS MOST OF THE VALLEYS AND HIGH PLAINS THROUGH SATURDAY WITH 4O TO 60 PERCENT IN THE MOUNTAINS. THERE IS REASONABLE CERTAINTY THAT IT WILL BE NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES WISE...SO LOWERED HIGH TEMPERATURES INTO THE 30S FOR MOST AREAS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING) ISSUED AT 1017 PM MST SAT JAN 25 2014 DETERIORATING CONDITIONS SUNDAY EARLY EVENING AS A COLD FRONT MOVES SOUTHWEST. IFR CONDITIONS CAN BE EXPECTED AT KCYS AND KLAR AS THIS FRONT LAYS UP AGAINST THE LARAMIE RANGE. MVFR CONDITIONS IN THE PANHANDLE. && .FIRE WEATHER... ISSUED AT 230 PM MST SAT JAN 25 2014 NO BIG CONCERNS SEEN FOR THE NEXT FEW DAYS. A COLD FRONT WILL MOVE ACROSS THE DISTRICTS SUNDAY AFTERNOON WITH BREEZY TO WINDY CONDITIONS FOR A TIME BEHIND THE FRONT. SOME LIGHT SNOW WILL MOVE ACROSS MAINLY SOUTHEASTERN WYOMING LATE SUNDAY AFTERNOON INTO MONDAY MORNING. QUITE COLD CONDITIONS MONDAY THEN WARMING TUESDAY AND WEDNESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...TJT AVIATION...CLAYCOMB FIRE WEATHER...RE
Hazardous weather outlook, Jan 25, 6:16 AM MST, 20 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 616 AM MST SAT JAN 25 2014 WYZ101>119-261330- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 616 AM MST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PERIOD OF ACCUMULATING SNOW WILL RETURN TO SOUTHEAST WYOMING LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. LIGHT ACCUMULATIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-261330- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 616 AM MST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PERIOD OF LIGHT SNOW WILL RETURN TO THE WESTERN NEBRASKA PANHANDLE LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. LIGHT ACCUMULATIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 1:44 PM MST | Wind Chill Advisory | CYS | Box Butte, Dawes, Morrill, Sioux | 14 hr |
Nearby
Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.